Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 182, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Jul 16, 1995, 11:10 PM EDT for Warren County, Pennsylvania. It was in force for 80 min.
The area
The counties it named.
The facts
- Issued
- Jul 16, 1995, 11:10 PM EDT (03:10 UTC)
- Expired
- Jul 17, 1995, 12:30 AM EDT
- In force
- 80 min
- Issued by
- NWS State College, PA
- Area
- Whole counties
County Warren County, PA
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 3.2 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 205 J/kg
- Mixed-layer CIN
- -100 J/kg
- Mixed-layer LCL
- 1326 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KCTP 170310 SVRCTP PAC123-170430- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE STATE COLLEGE PA 1110 PM EDT SUN JUL 16 1995 THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 1230 AM EDT FOR PEOPLE IN THE FOLLOWING LOCATIONS...... IN PENNSYLVANIA ...WARREN COUNTY AT 1110 PM...DOPPLER WEATHER SERVICE RADAR IN STATE COLLEGE SHOWED A LINE OF SEVERE THUNDERSTORMS EXTENDING FROM NORTHEAST OF ERIE SOUTHWEST THROUGH MEADVILLE. THE LINE OF THUNDERSTORMS IS MOVING TO THE EAST AT 30 MPH AND WILL MOVE INTO WESTERN WARREN COUNTY BETWEEN 1115 AND 1130 PM. EXPECT THE STORMS TO REACH THE CITY BETWEEN 1200 AM AND 1230 AM. THIS LINE OF THUNDERSTORMS HAS A HISTORY OF PRODUCING DAMAGING WINDS IN OHIO. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. JUNG
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 16, 8:40 PM EDT, 2 hours 30 minutes earlier.
Area forecast discussion, Jul 16, 8:40 PM EDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 840 PM EDT SUN JUL 16 1995 LATEST SURFACE ANALYSIS IS A MESOSCALE WONDER. ONE CAN ALMOST DRAW AS MANY BOUNDARIES AS ONE WOULD CARE TO. BLOSSOMING CONVECTIVE SYSTEM OVER ERN MI...NRN OH AND NIAGARA PENINSULA HAS BEEN GROWING IMPRESSIVELY OVER THE LAST FEW HOURS...AT LEAST ON SATELLITE. THERE ALSO SEEMS TO BE SOME TYPE OF MESOHIGH TYPE FEATURE OVER CENTRAL WV. BETWEEN THESE TWO AREAS IS A GOOD WESTERLY FLOW ACROSS MUCH OF OHIO. AT THE SAME TIME...A GOOD SOUTHERLY FLOW EXISTS OVER PA. ONE WOULD THINK THAT THE CONVERGENCE OF THESE TWO FLOWS WOULD START TO GENERATE TSTMS...GIVEN LI/S IN THE -8 RANGE BASED ON LATEST MESOS. THE LATEST DEVELOPMENT OVER CENTRAL OH MAY BE THE RESULT OF THIS. IF THIS IS THE CASE...THINK THAT THE SOURCE FOR ADDITIONAL FIRING OF CONVECTION OVER CTP-33 IS FINISHED...AND ANYTHING WE GET WILL HAVE TO BE ADVECTED IN FROM THE WEST. LI/S WILL LIKELY DROP WITH SUNSET...A~/T. FRONT MAY NOT HAVE MUCH OF AN IMPACT MON...AS TIMING WOULD NOT BRING IT INTO NW PA TILL LATER IN THE DAY.
In the hours before
Special weather statement, Jul 16, 9:25 PM EDT, 1 hour 45 minutes before
PAZ004>006-010-170700- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 925 PM EDT SUN JUL 16 1995 ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 300 AM EDT... THE NATIONAL SEVERE STORMS FORECAST CENTER IN KANSAS CITY HAS ISSUED A SEVERE THUNDERSTORM WATCH EFFECTIVE UNTIL 300 AM EDT MONDAY MORNING FOR THE FOLLOWING COUNTIES IN NORTHERN PENNSYLVANIA: WARREN... MCKEAN... POTTER... AND ELK. SEVERE THUNDERSTORMS PRODUCE LARGE DAMAGING HAIL 3/4 OF AN INCH IN DIAMETER OR LARGER...DAMAGING THUNDERSTORM WINDS OF 58 MPH OR GREATER AND DANGEROUS CLOUD TO GROUND LIGHTNING. REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. JUNG
Special weather statement, Jul 16, 9:27 PM EDT, 1 hour 43 minutes before
PAZ004>006-010-170700- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 925 PM EDT SUN JUL 16 1995 ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 300 AM EDT... THE NATIONAL SEVERE STORMS FORECAST CENTER IN KANSAS CITY HAS ISSUED A SEVERE THUNDERSTORM WATCH EFFECTIVE UNTIL 300 AM EDT MONDAY MORNING FOR THE FOLLOWING COUNTIES IN NORTHERN PENNSYLVANIA: WARREN... MCKEAN... POTTER... AND ELK. SEVERE THUNDERSTORMS PRODUCE LARGE DAMAGING HAIL 3/4 OF AN INCH IN DIAMETER OR LARGER...DAMAGING THUNDERSTORM WINDS OF 58 MPH OR GREATER AND DANGEROUS CLOUD TO GROUND LIGHTNING. REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CL`OSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. JUNG
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 3:04 PM EDT | Flash Flood Warning | CTP | Somerset | 3 hr |
| Jul 17, 3:04 PM EDT | Flash Flood Warning | CTP | Bedford | 6 hr |
| Jul 17, 3:18 PM EDT | Flash Flood Warning | CTP | Cambria | 6 hr |
| Jul 17, 3:55 PM EDT | Severe Thunderstorm Warning | CTP | Bedford | 2 hr |
| Jul 17, 4:19 PM EDT | Severe Thunderstorm Warning | CTP | Lycoming, Tioga | 56 min |
| Jul 17, 4:42 PM EDT | Severe Thunderstorm Warning | CTP | Fulton | 63 min |
| Jul 17, 6:51 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster | 69 min |
| Jul 17, 7:44 PM EDT | Flash Flood Warning | CTP | Potter | 3 hr |
| Jul 17, 7:56 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster, York | 94 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.